Jump to ContentJump to Main Navigation
Show Summary Details

Groups Complexity Cryptology

Managing Editor: Shpilrain, Vladimir / Weil, Pascal

Editorial Board Member: Blackburn, Simon R. / Conder, Marston / Dehornoy, Patrick / Eick, Bettina / Fine, Benjamin / Gilman, Robert / Grigoriev, Dima / Ko, Ki Hyoung / Kreuzer, Martin / Mikhalev, Alexander V. / Myasnikov, Alexei / Roman'kov, Vitalii / Rosenberger, Gerhard / Sapir, Mark / Schäge, Sven / Thomas, Rick / Tsaban, Boaz / Capell, Enric Ventura

2 Issues per year

SCImago Journal Rank (SJR) 2015: 1.208
Source Normalized Impact per Paper (SNIP) 2015: 2.294
Impact per Publication (IPP) 2015: 1.103

Mathematical Citation Quotient (MCQ) 2015: 0.48

See all formats and pricing

30,00 € / $42.00 / £23.00

Get Access to Full Text

Cutting up graphs revisited – a short proof of Stallings' structure theorem

Bernhard Krön
Published Online: 2010-11-15 | DOI: https://doi.org/10.1515/gcc.2010.013


This is a short proof of the existence of finite sets of edges in graphs with more than one end, such that after removing them we obtain two components which are nested with all their isomorphic images. This was first done in “Cutting up graphs” [Dunwoody, Combinatorica 2: 15–23, 1982]. Together with a certain tree construction and some elementary Bass–Serre theory this yields a combinatorial proof of Stallings' theorem on the structure of finitely generated groups with more than one end.

Keywords.: Stallings Theorem on groups with more than one end; structure trees

Received: 2010-02-26

Revised: 2010-08-28

Published Online: 2010-11-15

Published in Print: 2010-12-01

Citation Information: Groups – Complexity – Cryptology. Volume 2, Issue 2, Pages 213–221, ISSN (Online) 1869-6104, ISSN (Print) 1867-1144, DOI: https://doi.org/10.1515/gcc.2010.013, November 2010

Comments (0)

Please log in or register to comment.